Alert archive / South Dakota / Wind Advisories in 2020

Wind Advisory 21, NWS Sioux Falls, SD

November 7, 20204 states

NWS Sioux Falls, SD issued this wind advisory at Nov 7, 2020, 2:33 PM CST for 4 states. It took effect at Nov 7, 2020, 9:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2020, 2:33 PM CST (20:33 UTC)
In effect from
Nov 7, 2020, 9:00 PM CST
Expired
Nov 8, 2020, 6:00 PM CST
In force
21 hr
Issued by
NWS Sioux Falls, SD
All 44 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WWUS73 KFSD 072033
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
233 PM CST Sat Nov 7 2020

SDZ050-081100-
/O.NEW.KFSD.HW.W.0001.201108T0600Z-201108T2100Z/
Gregory-
233 PM CST Sat Nov 7 2020

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts of 50 to 60 mph 
  expected.

* WHERE...Gregory County.

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Damaging winds may blow down tree branches and power 
  lines. Travel will be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

SDZ038-039-052>054-057>060-063-064-081100-
/O.NEW.KFSD.WI.Y.0021.201108T1500Z-201108T2100Z/
Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-
233 PM CST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...From 9 AM to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ071-072-080-081-081100-
/O.NEW.KFSD.WI.Y.0021.201108T0300Z-201109T0000Z/
Lincoln-Lyon-Murray-Cottonwood-
233 PM CST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...Lincoln, Lyon, Murray and Cottonwood Counties.

* WHEN...From 9 PM this evening to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ040-055-056-061-062-065>071-081100-
/O.NEW.KFSD.WI.Y.0021.201108T1500Z-201109T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
233 PM CST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...From 9 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
5 follow-up statements
207 
WWUS73 KFSD 080423
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1023 PM CST Sat Nov 7 2020

SDZ050-081230-
/O.CON.KFSD.HW.W.0001.201108T0600Z-201108T2100Z/
Gregory-
1023 PM CST Sat Nov 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts of 50 to 60 mph 
  expected.

* WHERE...Gregory County.

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Damaging winds may blow down tree branches and power 
  lines. Travel will be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SDZ038-039-052>054-057>060-063-064-081230-
/O.CON.KFSD.WI.Y.0021.201108T1500Z-201108T2100Z/
Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-
1023 PM CST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...From 9 AM to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ071-072-080-081-081230-
/O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lincoln-Lyon-Murray-Cottonwood-
1023 PM CST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...Lincoln, Lyon, Murray and Cottonwood Counties.

* WHEN...From 9 PM this evening to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ040-055-056-061-062-065>071-081230-
/O.CON.KFSD.WI.Y.0021.201108T1500Z-201109T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
1023 PM CST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...From 9 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
498 
WWUS73 KFSD 080912
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
312 AM CST Sun Nov 8 2020

SDZ050-081715-
/O.CON.KFSD.HW.W.0001.000000T0000Z-201108T2100Z/
Gregory-
312 AM CST Sun Nov 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 40 mph with gusts up to 60 mph.

* WHERE...Gregory County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SDZ038-039-052>054-057>060-063-064-081715-
/O.CON.KFSD.WI.Y.0021.201108T1500Z-201108T2100Z/
Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-
312 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...From 9 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ040-055-056-061-062-065>071-081715-
/O.CON.KFSD.WI.Y.0021.201108T1500Z-201109T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
312 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ071-072-080-081-081715-
/O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lincoln-Lyon-Murray-Cottonwood-
312 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Cottonwood, Murray, Lincoln and Lyon Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
651 
WWUS73 KFSD 081714
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1114 AM CST Sun Nov 8 2020

SDZ050-082100-
/O.CON.KFSD.HW.W.0001.000000T0000Z-201108T2100Z/
Gregory-
1114 AM CST Sun Nov 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts of 50 to 60 mph.

* WHERE...Gregory County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Damaging winds may blow down tree branches. Power
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

SDZ038-039-052>054-057>060-063-064-082100-
/O.CON.KFSD.WI.Y.0021.000000T0000Z-201108T2100Z/
Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-
1114 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ040-055-056-061-062-065>071-090000-
/O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
1114 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ071-072-080-081-090000-
/O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lincoln-Lyon-Murray-Cottonwood-
1114 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Cottonwood, Murray, Lincoln and Lyon Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
431 
WWUS73 KFSD 082106
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
306 PM CST Sun Nov 8 2020

SDZ050-082215-
/O.EXP.KFSD.HW.W.0001.000000T0000Z-201108T2100Z/
Gregory-
306 PM CST Sun Nov 8 2020

...HIGH WIND WARNING HAS EXPIRED...

Winds continue to gust through sunset, but will diminish in 
strength as they switch to westerly and northwesterly this evening
and into the overnight hours.

$$

SDZ038-039-052>054-057>060-063-064-082215-
/O.EXP.KFSD.WI.Y.0021.000000T0000Z-201108T2100Z/
Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-
306 PM CST Sun Nov 8 2020

...WIND ADVISORY HAS EXPIRED...

Winds continue to gust through sunset, but will diminish in 
strength as they switch to westerly and northwesterly this evening
and into the overnight hours.

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ040-055-056-061-062-065>071-090000-
/O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
306 PM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ071-072-080-081-090000-
/O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lincoln-Lyon-Murray-Cottonwood-
306 PM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Cottonwood, Murray, Lincoln and Lyon Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
380 
WWUS73 KFSD 090000
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
600 PM CST Sun Nov 8 2020

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ040-055-056-061-062-065>071-090100-
/O.EXP.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
600 PM CST Sun Nov 8 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Southerly winds will remain gusty into this evening along and east
of the I-29 corridor, but are expected to drop below advisory 
thresholds. Therefore, the Wind Advisory will be allowed to expire
at 6 PM CST.

$$

MNZ071-072-080-081-090100-
/O.EXP.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/
Lincoln-Lyon-Murray-Cottonwood-
600 PM CST Sun Nov 8 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Southerly winds will remain gusty into this evening, but are 
expected to drop below advisory thresholds. Therefore, the Wind 
Advisory will be allowed to expire at 6 PM CST.

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:59 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Nov 7, 11:59 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1159 AM CST Sat Nov 7 2020

.SHORT TERM...(Today and Tonight)
Issued at 254 AM CST Sat Nov 7 2020

Main concerns this forecast cycle are the winds today and especially
Sunday, then an increasing threat for some wintry precipitation
Monday night into Tuesday, especially over parts of northwest IA.

Another warm and windy day ahead with humidity levels a bit higher
than yesterday. Temperatures will likely be a little cooler than
yesterday with slightly cooler low level temperatures and more high
cloud cover. Still anticipate highs well into the 70s in most
locations and possibly close to 80 again in south central SD. Wind
gusts around 40 mph likely again today. These strong winds continue
tonight and will keep lows on the very mild side with lows in the
mid to upper 50s tonight.

.LONG TERM...(Sunday through Friday)
Issued at 254 AM CST Sat Nov 7 2020

Low pressure gradually deepens over the Western High Plains and
drifts north into ND on Sunday afternoon. This should bring a
stout and deep southerly flow to the are Saturday night into
Sunday. Mixed layer winds continue to indicate around 50 knots so
will be upping guidance winds again. Expect gusts around 50 mph in
many locations on Sunday. Partly to mostly cloudy conditions are
expected on Sunday with denser cloud cover likely west of
Interstate 29. Some weak elevated instability could potentially
spark an isolated shower but confidence pretty low. By Sunday
afternoon moisture in the mid levels may be enough to bring some
light rain to the area but confidence not very high, coverage may
also be on the lower side.

Later Sunday night into Monday morning some marginal instability may
allow an isolated thunderstorm to develop with the better chances in
far southeast SD, northeast NE and northwest IA. This weak
thunderstorm threat will continue into Monday evening with solid
warm air advection in the low to mid levels along and ahead of the
incoming cold front. Overall rain should be the predominant weather
type, but later Monday evening into Tuesday the chance for snow,
sleet and freezing rain will increase across parts of northwest IA.
Good agreement from about Ida Grove to Spencer that some warmer mid
level air will wrap west a bit over the colder air at the surface
which would support the mixed precipitation threat. This will be
something to watch out for in the coming days.

Once this system exits the threat for precipitation is pretty low
for the rest of the week with temperatures at and mainly below
normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1157 AM CST Sat Nov 7 2020

Strong south winds are the main weather concern for aviation over
the next 24 hours. Afternoon southerly winds gust in the 30 to 35
kt range today. A weak inversion forms overnight, leading to some
wind shear, as south-southwesterly winds of 45 to 55 kt stream
northward at 2000 ft AGL. Given the inversion will be weak, some
gusts could continue to mix down overnight, so don't expected
winds to drop off much this evening. After sunrise on Sunday, the
pressure gradient tightens further, leading to widespread gusts
of 40 to 45 kt mixing to the surface during the late morning and
into the afternoon.

&&

.FIRE WEATHER...
Issued at 254 AM CST Sat Nov 7 2020

Relative humidity will be a bit on the higher side, falling to
about 30 to 40 percent west of I-29 and 40 to 50 percent east of
I-29 this afternoon, then 40 to 50 percent on Sunday afternoon.
However southerly winds will gust to around 40 mph at times today
and around 50 mph on Sunday. This will lead towards very high fire
danger both days. Much colder beginning Monday with a good chance
for precipitation Monday into Tuesday.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...08
AVIATION...VandenBoogart
FIRE WEATHER...08
Hazardous weather outlook, Nov 7, 3:22 AM CST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
322 AM CST Sat Nov 7 2020

IAZ001-002-012-020-MNZ071-072-080-081-089-090-097-098-NEZ013-014-
SDZ038>040-050-052>071-080930-
Lyon-Osceola-Sioux-Plymouth-Lincoln-Murray-Cottonwood-Nobles-
Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-
Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-
Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-
Bon Homme-Yankton-Clay-Union-
322 AM CST Sat Nov 7 2020

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, northeast Nebraska, central South Dakota,
east central South Dakota, south central South Dakota, and
southeast South Dakota.

.DAY ONE...Today and Tonight

Southerly winds will gust to 35 to 40 mph today which will bring a
very high fire danger.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds will be stronger on Sunday, likely gusting to around 50 mph
at times. Increasing moisture will lower fire danger somewhat,
but it remains very high Sunday afternoon.

Snow will be possible Monday afternoon through Tuesday evening but
for now amounts appear to be minor. Some mixed precipitation will
be possible Tuesday across parts of southwest Minnesota and
northwest Iowa.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ003-013-014-021-022-031-032-080930-
Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Woodbury-Ida-
322 AM CST Sat Nov 7 2020

This Hazardous Weather Outlook is for portions of northwest Iowa
and west central Iowa.

.DAY ONE...Today and Tonight

Southerly winds will gust to 35 to 40 mph today which will bring a
very high fire danger.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds will be stronger on Sunday, likely gusting to around 50 mph
at times. Increasing moisture will lower fire danger somewhat,
but it remains very high Sunday afternoon.

Snow will be possible late Monday night through Tuesday evening.
Some mixed precipitation, including sleet and freezing rain, will
be possible Tuesday. It is too early to say, but some hazardous
conditions will be possible late Monday night into Tuesday
afternoon with ice and snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:33 PM CSTHigh Wind WarningFSDGregory24 hr

Nearby

Wind Advisories in South Dakota, 2020Wind Advisories in Iowa, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.